MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST INFLATION DEVICE 30ATM; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS

MEDTRONIC, INC EVEREST INFLATION DEVICE 30ATM; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Catalog Number AC3200
Medical Device Problem Code Improper Device Output (2953)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an everest inflation device.There was no damage noted to the packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.The alleged issue occurred when the indeflator was connected to a balloon catheter, which was being used in a patient.A stopcock was also connected between the everest and the balloon catheter.It is reported that there was a lot of resistance felt while turning the knob during inflation, and the balloon failed to inflate.It is also reported that the dial did not move when the handle was turned.No patient injury is reported.The procedure was completed using another indeflator.
 
Additional Manufacturer Narrative
Product analysis: the device was received in a bag with no protection against shock, the device was loose in the bag.As received, the gauge needle was around 0 atm.The everest syringe body, tube and luer rotator/connector all appear undamaged and without defect.The plunger was actuated in and out the syringe body, the trigger was also actuated without resistance.Closer visual inspection to the gauge detected no damage.The plunger was pulled for negative pressure, water entered the syringe body without issues.During testing while using an in-house stopcock for testing, the everest was pressurized resulting in the needle moving steady to maximum pressure of 30 atm.No hesitations on the needle were detected during pressure testing.Pressure functionality was tested on the returned everest inflation device and the device holds full pressure for 3 minutes with no more than 10% loss meeting specification.The needle moved in the direction to vacuum, the needle was off the red area for vacuum.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional product analysis: visual inspection: inspection of the gauge found the pointer out of the zero box.The pointer was resting at 1.5 atm.Contrast media residue was found on the lead threads and the sealing surface of the socket.The gauge was functionally tested in the received condition and found out of tolerance.There were no issues (pointer sticking or jumping) identified during the functional testing.The gauge was out of tolerance by approximately 14 psi throughout the scale.The window was removed, and the pointer was reset to zero.The gauge was tested for accuracy and found within the specified tolerance.Analysis:the gauge was disassembled, and the internal components were inspected.There were no issues found with the internal components.The process connection was removed from the gauge to inspect the inner surfaces of the filter.There were no issues identified with the filter.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVEREST INFLATION DEVICE 30ATM
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7398930
Report Number1220452-2018-00035
Device Sequence Number1513394
Product Code MAV
UDI-Device Identifier00643169621916
UDI-Public00643169621916
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K153038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2019
Device Catalogue NumberAC3200
Device Lot Number51032776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer08/09/2018
10/15/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date09/04/2018
11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight60